Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 192, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2002, 8:36 PM CDT for Erath County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2002, 8:36 PM CDT (01:36 UTC)
- Expired
- Jul 13, 2002, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Erath County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS54 KFWD 140136 SVRFTW TXC143-140230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 835 PM CDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERATH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM ABOUT 4 MILES NORTH OF HUCKABAY...MOVING MOVING EAST AT 10 MPH. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3246 9837 3228 9830 3237 9802 3252 9808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:10 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 5:10 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT SAT JUL 13 2002 AVIATION DISCUSSION... THE METROPLEX AIRPORTS WILL REMAIN IN AN AREA OF SUBSIDENCE THROUGH THE EVENING HOURS. THUS...EXPECT VFR CONDITIONS TO PREVAIL. AS THE UPWARD VERTICAL MOTION ASSOCIATED WITH A SHORTWAVE ROTATING AROUND THE UPPER LOW MOVES INTO NORTH TEXAS LATE TONIGHT... WE COULD SEE SOME SHOWERS/THUNDERSTORMS...THUS WILL MENTION PROB40 OF SHRA BETWEEN 07Z AND 11Z. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTH PAST SUNSET. MOST OF THE THIS ACTIVITY MAY BE JUST SOUTH OF WACO...SO WILL JUST KEEP A MENTION OF CB IN THE WACO TAF BETWEEN 00Z AND 03Z. WITH SLIGHTLY COOLER AIR ALOFT TOMORROW...ASSOCIATED WITH THE UPPER LEVEL LOW WE COULD SEE SOME CONVECTION REDEVELOP DURING THE AFTERNOON. #58 321 PM CDT SAT JUL 13 2002 PUBLIC FORECAST DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS. THESE STORMS WILL CONTAIN SOME VERY HEAVY RAIN AND FREQUENT LIGHTNING. A FEW OF THESE STORMS WILL BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA. MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA. THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN PLACE. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN THE LOWER AND MIDDLE 90S. FCSTID = 79 DFW 71 92 71 93 / 30 30 20 20 ACT 72 94 71 93 / 50 40 30 30 PRX 70 92 70 92 / 30 40 30 30 DTO 71 92 70 91 / 30 30 20 20 TKI 71 92 70 91 / 30 30 20 20 DAL 71 92 71 93 / 30 30 20 20 TRL 70 92 70 92 / 30 40 30 30 CRS 72 94 72 94 / 40 40 30 30 TPL 72 94 71 93 / 50 40 30 30 .FWD...NONE.
In the hours before
Special weather statement, Jul 13, 3:55 PM CDT, 4 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT SAT JUL 13 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM EASTLAND...TO PALESTINE THROUGH THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE BRIEFLY WITH STRONG DAMAGING WINDS... HAIL UP TO ONE INCH AND LOCALIZED FLOODING AS THE MAIN SEVERE WEATHER THREAT. THE THREAT OF SEVERE THUNDERSTORMS AND THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING AROUND SUNSET. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTH TEXAS FROM THE NORTHWEST LATER TONIGHT. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY COULD PRODUCE HEAVY CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. THE STORM SHOULD ARRIVE IN THE NORTHWEST COUNTIES AFTER MIDNIGHT...AND PUSHING INTO THE CENTRAL AREA...INCLUDING THE METROPLEX BETWEEN 2 AND 5 AM. THE STORMS SHOULD BEGIN TO WEAKEN AROUND SUNRISE SUNDAY MORNING.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.